Alert archive / Connecticut / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood warning at Jul 9, 2021, 2:24 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Worcester County, Massachusetts. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2021, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 9, 2021, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA
The radar
The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:40 PM EDT | FLOOD | Marlborough, CT | WEST ROAD BRIDGE BY THE FIREHOUSE FLOODED. FORWARD BY AMATEUR RADIO. |
| Jul 9, 6:30 PM EDT | FLOOD | Columbia, CT | FLOOD WATERS COVERING SECTIONS OF PARKER BRIDGE ROAD. ONE WOMAN WAS RESUCED FROM FLOODED TRUCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WGUS41 KBOX 091824
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
224 PM EDT Fri Jul 9 2021
CTC003-013-015-MAC013-027-092300-
/O.NEW.KBOX.FA.W.0004.210709T1824Z-210709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-Worcester MA-
224 PM EDT Fri Jul 9 2021
The National Weather Service in Norton has issued a
* Flood Warning for...
Hartford County in northern Connecticut...
Tolland County in northern Connecticut...
Windham County in northern Connecticut...
Southwestern Worcester County in central Massachusetts...
Southeastern Hampden County in western Massachusetts...
* Until 700 PM EDT.
* At 224 PM EDT, Doppler radar showed rainfall had moved east of the
warning area. Although the rainfall has ended, area streams and
rivers are still rising. Streams and small rivers that are
expected to crest in minor flood during this afternoon include but
are not limited to the following: Hockanum River in East Hartford,
the Willimantic River in Coventry, the Mount Hope River in
Warrenville, and the Quinebaug River in Quinebaug. Area rivers
should begin to fall below flood stage during this evening.
* Some locations that will experience flooding include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, East Hartford, Enfield, Southington, Glastonbury,
Newington, Vernon, Windsor, Agawam, Wethersfield, Mansfield, South
Windsor, Farmington, Windham and Plainfield.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4202 7266 4217 7248 4214 7180 4164 7180
4166 7216 4171 7224 4164 7233 4160 7234
4158 7247 4165 7251 4163 7271 4160 7273
4157 7285 4155 7285 4156 7295 4164 7294
4164 7298 4180 7302 4181 7295 4198 7285
$$
NB2 follow-up statements
098
WGUS81 KBOX 092057
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
457 PM EDT Fri Jul 9 2021
CTC003-013-015-MAC013-027-092300-
/O.CON.KBOX.FA.W.0004.000000T0000Z-210709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-Worcester MA-
457 PM EDT Fri Jul 9 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
HARTFORD, TOLLAND, WINDHAM, SOUTHWESTERN WORCESTER AND SOUTHEASTERN
HAMPDEN COUNTIES...
At 457 PM EDT, rain gauge reports indicated that Topical Storm Elsa
produced between 2 and 4 inches of rainfall across much of the
Warning area. Although the rainfall has ended, area streams and
rivers were still rising or nearing crest. Moderate flooding was
occurring on the Mount Hope River at Warrenville, and this river is
expected to crest this evening before receding overnight. Rivers
that are expected to crest in minor flood during this evening
include but are not limited to the Willimantic River at Coventry,
and the Hockanum River at East Hartford.
Some locations that will experience flooding include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, East Hartford, Enfield, Southington, Glastonbury,
Newington, Vernon, Windsor, Agawam, Wethersfield, Mansfield, South
Windsor, Farmington, Windham and Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 4202 7266 4217 7248 4214 7180 4164 7180
4166 7216 4171 7224 4164 7233 4160 7234
4158 7247 4165 7251 4163 7271 4160 7273
4157 7285 4155 7285 4156 7295 4164 7294
4164 7298 4180 7302 4181 7295 4198 7285
$$
NB942
WGUS41 KBOX 092253
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
653 PM EDT Fri Jul 9 2021
CTC003-013-015-MAC013-027-100200-
/O.EXT.KBOX.FA.W.0004.000000T0000Z-210710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Hampden MA-Worcester MA-
653 PM EDT Fri Jul 9 2021
The National Weather Service in Norton has extended the
* Flood Warning for...
Hartford County in northern Connecticut...
Tolland County in northern Connecticut...
Windham County in northern Connecticut...
Southwestern Worcester County in central Massachusetts...
Southeastern Hampden County in western Massachusetts...
* Until 1000 PM EDT.
* At 653 PM EDT, Gauge reports indicated flooding from heavy
rainfall earlier today will slowly diminish this evening. Flooding
is already occurring in Hartford to Springfield Corridor and
surrounding communities. Between 2 and 4 inches of rain had
fallen. Any additional rainfall this evening will exacerbate
lingering flooding issues.
* Some locations that will experience flooding include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, East Hartford, Enfield, Southington, Glastonbury,
Newington, Vernon, Windsor, Agawam, Wethersfield, Mansfield, South
Windsor, Farmington, Windham and Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 4202 7266 4217 7248 4214 7180 4164 7180
4166 7216 4171 7224 4164 7233 4160 7234
4158 7247 4165 7251 4163 7271 4160 7273
4157 7285 4155 7285 4156 7295 4164 7294
4164 7298 4180 7302 4181 7295 4198 7285
$$
MBWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jul 9, 2:12 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 9, 2:12 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
212 PM EDT Fri Jul 9 2021
.SYNOPSIS...
Tropical Storm Elsa will be quickly exiting the region this
afternoon. Unsettled weather in the form of scattered
showers/thunderstorms will linger through the weekend and into
next week, although there will be periods of dry weather as
well. Seasonable temperatures trending upward by mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 pm...
looks like the worst of Elsa is just about to end. Still heavy
rain across the eastern half of the region, especially up across
northeast MA. Flooding issues in that area will probably get a
bit worse before the rain ends in the next 3-4 hours. Strong
southeast winds, mainly across the Cape should be coming to an
end very shortly. Still expecting a brief burst of
west/northwest winds across the south coast/Cape/Islands as
Elsa moves away. But by 5pm, even those winds will be pretty
much gone. Will hold on to the Tropical Storm Warning headlines
for the time being, with the current plan to take them all down
at 5pm.
11am update...
only minor tweaks based on the 11am NHC update, which featured
no significant changes. Elsa is rapidly undergoing transition to
extra tropical. The "center" will move across far southeast MA
early this afternoon, and quickly scoot into the Gulf of Maine
by early evening. Pretty much the peak of the storm as I type.
Low level southerly jet on the east side of Elsa is bringing in
gusty winds to south coastal/Cape Cod/Islands. For the most
part, the rain and low level stability is keeping the 60kts or
so of wind just above the surface from mixing all the way down.
Still quite a few 40-50 mph gusts so far, with a few coastal
locations reaching sustained tropical storm strength wind of
35kt. These winds will subside shortly as the center of Elsa
passes by. On the backside of Elsa, we should see another brief
1-2hr period of gusty westerly winds, mainly across the south
coast, Cape and Islands. Other than that, most of the area won't
see much in the way of winds. That said, for simplicity sake,
will keep the TS Warnings as is. Remember, a Tropical Storm
Warning is defined differently and does not mean the majority of
the area will experience tropical storm conditions. It means
somewhere in the area will see those conditions.
The main item through mid afternoon will be the rain. Copius
totals being reported in just 2-3 hours, especially across CT.
Seeing a lot of 2-4" reports and flooding is expected to
continue to worsen. Also watching rivers as well. We will soon
start to see rises as the rain makes its way into those rivers.
Severe weather threat seems minimal. Still monitoring for any
spin ups in convective bands to the southeast of Elsa's center,
but time for anything to happen is running out. Expecting to see
some convection to develop across far western MA and CT late
this evening as they get some sun this afternoon. Perhaps one of
them will be on the strong side, but it would mainly be locally
heavy downpours given the moist tropical airmass in place.
7 AM Update...
No changes in the latest update. Forecast remains on track.
430 AM Discussion...
* Tropical storm force gusts expected much of RI and eastern MA
with power outages possible
* Widespread rainfall of 2-4 inches; locally higher totals up to 6
inches with flash flooding possible.
* Low risk of an isolated tornado this morning along the south
coast of MA/RI
Latest observations and radar imagery indicate Tropical Storm
Elsa was just off the coast of Atlantic City, NJ at 08z/4am.
Mesonet site along the NJ coast indicating wind gusts up to 71
mph at Beach Haven, NJ! Model guidance continues to indicate
Elsa will slowly intensify (via height and pressure falls) as it
lifts up the coast this morning. This is more of a function
from non-tropical processes, such as the upper level jet streak
over southeast Canada, enhancing synoptic scale lift.
Also, trailing short wave energy across the Great Lakes is
aiding Elsa to take on a negative tilt. Given this
intensification, Elsa wind field will increase and expand as the
system transitions from Tropical to Post Tropical as it moves
across RI/southeast MA later this morning. This appears to be
verifying already on satellite and radar imagery, with
impressive convective band just to the north of the center.
Wind Threat...
Core of its wind field moves onshore to RI and southeast MA
between 12z-16z, lingering until 18z across Cape Cod. Therefore
this will be the period of strongest wind (greater than 34 kt)
and risk of wind damage/power outages. Given upward trend in
convective bands and rotating cells within these bands,
increasing concern for isolated tornado threat along the coast
(within 20 miles or so of the coastline) of RI and southern MA
including Cape Cod 12z-16z. In addition, intense rain bands will
enhance wind threat with stronger winds aloft mixing down to
the surface.
Flash Flood Threat...
Flash flood threat remains nearly unchanged, with just a slight
SE shift of heaviest rainfall/flood threat into the Boston to
Providence corridor, 12z-16z but lingering into Cape Cod thru
18z. This coincides with frontal boundary over RI and southeast
MA, enhancing low level convergence. Storm total of 2-4 inches
will be common with isolated amounts up to 6 inches possible
across RI and eastern MA.
As Elsa transitions to Post Tropical later today, system
accelerates northeast and exits eastern MA 18Z-21Z, with a wind
shift to the WNW and strong subsidence ending the rain along
with some breaks of sunshine possible. Highs in the 70s to near
80 in the CT River Valley.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
*** A few strong thunderstorms possible this evening in CT ***
430 AM update...
Tonight...
Trailing short wave energy currently entering the Great Lakes
approaches CT this evening and south of the MA Pike. Could be
enough CAPE and shear for a few strong storms especially across
CT this evening, before weakening later this evening into RI and
eastern MA. Otherwise, a drying trend and seasonably warm with
lows in the 60s and moderately humid with dew pts in the 60s.
Thus, areas of fog possible.
Saturday...
Frontal boundary lingers along/near the south coast. Mid level
flow remains cyclonic and appears to be sufficient low level
moisture/instability to pop isolated or scattered thunderstorms
in the afternoon across RI and eastern MA, where greatest
instability and moisture is located. Not a washout with many
hours of dry weather, but may have to dodge a few afternoon
storms across RI and eastern MA. Seasonably warm with highs in
the upper 70s to lower 80s, and it will feel like summer with
dew pts 65-70. Also Beachgoers be alert for leftover rough surf
and strong rips along south facing ocean beaches, as it will
take time for wave energy from Elsa to completely erode.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
430 AM update...
Highlights
* Unsettled with scattered showers and storms most days. Best chance
for widespread precipitation is late Sunday into Monday.
* Seasonable temperatures into early next week. Temperatures
trending upward for mid to late week.
Ridge axis builds into the eastern Great Lakes on Sunday, but will
have a cutoff low situated over the Mid to Upper Mississippi River
Valley. Heights will continue to rise into early next week, but have
some uncertainty with how quickly the cutoff lifts out. Should see
several shortwaves eject into the region from the cutoff into early
next week. Less certain how things evolve mid to late in the week
given the differences with respect to the cutoff lifting out. Should
see increasing southwesterly flow, which will bring warmer air into
southern New England.
Saturday night through Monday...
Confidence in the forecast higher during this timeframe given there
is pretty good model agreement. Ridge axis builds into the region on
Sunday into Monday. The first shortwave lifts into southern New
England on Sunday and slowly lifts into northern New England by late
Monday. Will have a frontal boundary south of the region that
becomes a warm front and begins lifting northward on Sunday. The
front may still remain nearby or south of the region on Monday.
Have kept slight chance to chances of precipitation on Sunday with
the ridge building overhead and shortwave energy lifting in.
Thinking there will be better opportunities late on Sunday through
Monday with the frontal boundary closer to southern New England.
Will have better upper level support being in the equatorward
entrance region late on Sunday into early Monday where have chances
to likely precip. Given the prolonged southwesterly flow will have a
surge of 1.5-2.25 inch PWATS late on Sunday into Monday. Given warm
cloud layer depths are between 3.5-4.5 km could have some heavy rain
with any showers/storms. Nearly identical temperature wise on Sunday
and Monday with 925 hPa temperatures between 16-18 Celsius. Highs
around seasonable with readings in the mid 70s to the low 80s.
Tuesday through Thursday...
Daily chances of isolated to scattered showers and thunderstorms
across the region during this window. Should see the warm frontal
boundary lift through on Tuesday and should be within the warm
sector for Wednesday/Thursday. Don't appear to be any washouts in
this timeframe, but will have increasing instability. Deep layer
shear appears to be limited, so not anticipating an organized
convective threat at this point in time. High temperatures in the
80s for Wednesday and Thursday with 925 hPa temps between 20-25
Celsius.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z Update
Overall moderate confidence.
Elsa is quickly moving across SE MA as I type this sentence.
Strongest winds have remained southeast of the center. Expecting
the band of rain to move off the east coast of MA about 22z, and
similarly the stronger winds will be diminishing over the next
4-6 hours. As the rain ends, we will see a mix of MVFR and VFR
conditions into the evening. Can't rule out a few showers
developing across far western MA and CT prior to 00z. Guidance
suggest a few of these showers will trek across the southern
part of the area overnight, so have low probabilities of rain in
the forecast overnight. Net result from a TAF perspective is the
mention of VCSH in a few of the TAFs.
Main forecast problem overnight is the development of low clouds
and fog. Most guidance suggests pretty widespread development of
stratus and fog -- some with LIFR conditions. Kept it to IFR for
most areas, with 1-3SM visibilities and ceilings below 800ft.
But it may not be that bad. Or it might be worse. Future
forecasts will hopefully fine tune these details.
We should see IFR/MVFR conditions lift to VFR tomorrow morning
in most areas, though IFR with low clouds should continue much
of the day for coastal locations like ACK, FMH and HYA. Light
winds should give way to onshore sea breezes by late morning.
KBOS TAF...moderate confidence in TAF. Conditions will rapidly
improve by about 22z. Uncertainty in the development of fog and
low clouds overnight. Sea breeze should develop by 15z Saturday.
KBDL TAF...Moderate confidence. Potential for brief shower or
thunderstorm between 21-02z. Uncertainty in the development of
fog and low clouds overnight.
Outlook /Saturday Night through Tuesday/...
Saturday: Mainly VFR, with local IFR possible. Isolated SHRA,
isolated TSRA.
Saturday Night: VFR.
Sunday: Mainly VFR, with areas MVFR possible. Chance SHRA.
Sunday Night: Mainly VFR, with areas MVFR possible. SHRA
likely.
Monday: Mainly MVFR, with areas VFR possible. SHRA likely,
isolated TSRA.
Monday Night: Mainly MVFR, with areas VFR possible. Slight
chance SHRA, isolated TSRA.
Tuesday: Mainly MVFR, with local VFR possible. Chance SHRA,
isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
*** Tropical Storm Elsa moves across the waters this morning ***
Today...
Elsa tracks across RI and southeast MA this morning before
exiting into the Gulf of ME this afternoon. SE winds 34+ kt with
winds shifting to the NW later this afternoon. Low risk of
waterspouts this morning near the coast. Torrential rain limits
vsby.
Tonight...
Elsa moving thru the Maritimes with wind and seas relaxing
across SNE waters. Leftover rough seas persist. Patchy dense fog
may impact vsby.
Saturday...
Light and variable winds but with leftover boundary/front just
offshore, scattered showers/thunderstorms possible during the
afternoon especially Cape Cod waters westward.
Outlook /Saturday Night through Tuesday/...
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Isolated rain showers, isolated thunderstorms, patchy
fog. Local visibility 1 to 3 nm.
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain showers, isolated
thunderstorms.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.
Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain showers likely, isolated thunderstorms.
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.
Tuesday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 4 PM EDT this afternoon for CTZ002>004.
MA...Tropical Storm Warning for MAZ007-013>024.
Flash Flood Watch until 4 PM EDT this afternoon for MAZ002>021-
026.
RI...Tropical Storm Warning for RIZ001>008.
Flash Flood Watch until 4 PM EDT this afternoon for RIZ001>007.
MARINE...Tropical Storm Warning for ANZ230>237-250-251-254>256.
&&
SYNOPSIS...Nocera/BL
NEAR TERM...Nocera/BL/Nash
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Nash
MARINE...Nocera/BLIn the hours before
Local storm report, Jul 9, 1:40 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
140 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD DANVERS 42.57N 70.95W
07/09/2021 ESSEX MA AMATEUR RADIO
FLOODING BETWEEN 30 AND 40 SHERWOOD AVE, ROAD CLOSED.
&&
EVENT NUMBER BOX2102645
GAUCHERLocal storm report, Jul 9, 1:42 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
142 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TROPICAL STORM YARMOUTH 41.71N 70.23W
07/09/2021 BARNSTABLE MA FIRE DEPT/RESCUE
LARGE OAK TREE DOWN ON WIRES AND HOUSE ON NORTH MAIN
STREET, NEAR MARLIN WAY. REPORTED BY AMATEUR RADIO.
&&
EVENT NUMBER BOX2102646
GAUCHERLocal storm report, Jul 9, 2:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
206 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA BROADCAST MEDIA
MEDIA REPORTS FLOODING ON ROUTE 146 IN WORCESTER WITH A
PERSON ABANDONING HIS VAN. PICTURE ON SOCIAL MEDIA
CONFIRMS.
&&
EVENT NUMBER BOX2102647
GAUCHERLocal storm report, Jul 9, 2:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
209 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLOOD MILLBURY 42.19N 71.76W
07/09/2021 WORCESTER MA LAW ENFORCEMENT
ROUTE 146 NORTHBOUND AT ROUTE 122A IS CLOSED DUE TO
FLOODING. REPORTED BY AMATEUR RADIO.
&&
EVENT NUMBER BOX2102648
GAUCHERLocal storm report, Jul 9, 2:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
211 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TROPICAL STORM MEDWAY 42.13N 71.40W
07/09/2021 NORFOLK MA AMATEUR RADIO
LARGE BRANCHES DOWN AT WILDEBROOK ROAD AND SUMMER
STREET.
&&
EVENT NUMBER BOX2102649
GAUCHERLocal storm report, Jul 9, 2:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
212 PM EDT FRI JUL 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLOOD WINTHROP 42.38N 70.98W
07/09/2021 SUFFOLK MA AMATEUR RADIO
FRANKLIN STREET CLOSED DUE TO FLOODING.
1024 AM TROPICAL STORM FAIRHAVEN 41.64N 70.90W
07/09/2021 BRISTOL MA LAW ENFORCEMENT
TREE LIMB DOWN ON WIRES NEAR WASHINGTON STREET AT
WALNUT STREET. REPORTED BY AMATEUR RADIO.
1050 AM TROPICAL STORM PLYMOUTH 41.96N 70.68W
07/09/2021 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ACROSS M ROAD, WHICH CONNECTS RT. 3 AND 3A.
1100 AM TROPICAL STORM FALL RIVER 41.71N 71.11W
07/09/2021 BRISTOL MA LAW ENFORCEMENT
LARGE BRANCH DOWN ON BOWEN ST AT SLADE STREET THAT
REQUIRED DPW TO REMOVE FROM ROAD. REPORTED BY AMATEUR
RADIO.
1105 AM TROPICAL STORM DARTMOUTH 41.57N 71.00W
07/09/2021 BRISTOL MA FIRE DEPT/RESCUE
LARGE TREE AND WIRES DOWN AT SUNVIEW TERRACE. REPORTED
BY AMATEUR RADIO.
1105 AM TROPICAL STORM NEW BEDFORD 41.66N 70.94W
07/09/2021 BRISTOL MA LAW ENFORCEMENT
TREE AND POWER LINES DOWN ON GARDNER STREET. REPORTED
BY AMATEUR RADIO.
1124 AM TROPICAL STORM MASHPEE 41.65N 70.48W
07/09/2021 BARNSTABLE MA LAW ENFORCEMENT
LARGE TREE DOWN ON WIRES IN THE AREA OF ASHUMET AVE.
REPORTED BY AMATEUR RADIO.
1128 AM TROPICAL STORM WESTPORT 41.67N 71.10W
07/09/2021 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES ON HIXBRIDGE ROAD.
1147 AM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA FIRE DEPT/RESCUE
SOUTHGATE STREET BETWEEN SOUTHBRIDGE STREET AND GARDNER
STREET IS CLOSED DUE TO FLOODING. REPORTED BY AMATEUR
RADIO.
1203 PM FLOOD NEWTON 42.33N 71.21W
07/09/2021 MIDDLESEX MA FIRE DEPT/RESCUE
ALBERMARLE ROAD FROM CRAFTS STREET TO WATERTOWN STREET
IS CLOSED DUE TO FLOODING. REPORTED BY AMATEUR RADIO.
1205 PM TROPICAL STORM ORLEANS 41.79N 70.00W
07/09/2021 BARNSTABLE MA AMATEUR RADIO
TREE DOWN IN THE AREA OF THE 200 BLOCK OF ROUTE 28.
1205 PM FLOOD LYNN 42.47N 70.96W
07/09/2021 ESSEX MA LAW ENFORCEMENT
CARS STUCK IN STREET FLOODING ON THE ROUTE 107 BRIDGE.
REPORTED BY AMATEUR RADIO.
1209 PM FLOOD SHARON 42.12N 71.18W
07/09/2021 NORFOLK MA LAW ENFORCEMENT
CANTON STREET UNDERPASS IS BEING CLOSED DUE TO
FLOODING. REPORTED BY AMATEUR RADIO.
1214 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA AMATEUR RADIO
CAMBRIDGE STREET FROM QUINSIGAMOND AVE TO MCKEON ROAD
CLOSED DUE TO FLOODING.
1215 PM FLOOD MELROSE 42.45N 71.06W
07/09/2021 MIDDLESEX MA LAW ENFORCEMENT
SYLVAN STREET FROM MAIN TO MOUNT VERNON STREET CLOSED
DUE TO FLOODING. REPORTED BY AMATEUR RADIO.
1222 PM FLOOD FRAMINGHAM 42.31N 71.44W
07/09/2021 MIDDLESEX MA AMATEUR RADIO
GATES ROAD NEAR PARKER IS IMPASSABLE DUE TO FLOODING
AND IS CLOSED. CAR STUCK IN STREET FLOODING AT ROUTE 9
AND ROUTE 126.
1234 PM FLOOD PEABODY 42.53N 70.97W
07/09/2021 ESSEX MA AMATEUR RADIO
WALNUT STREET CLOSED DUE TO FLOODING.
1237 PM TROPICAL STORM YARMOUTH 41.71N 70.23W
07/09/2021 BARNSTABLE MA AMATEUR RADIO
TREE DOWN ON WEST YARMOUTH ROAD AT BUCK ISLAND ROAD.
0100 PM FLOOD DANVERS 42.57N 70.95W
07/09/2021 ESSEX MA AMATEUR RADIO
FLOODING BETWEEN 30 AND 40 SHERWOOD AVE, ROAD CLOSED.
0105 PM TROPICAL STORM DENNIS 41.73N 70.20W
07/09/2021 BARNSTABLE MA FIRE DEPT/RESCUE
CENTER STREET AT ROUTE 28, WIRES DOWN. SECOND LOCATION
ON CENTER STREET, TREE AND WIRES DOWN BLOCKING A
DRIVEWAY. REPORTED BY AMATEUR RADIO.
0125 PM TROPICAL STORM BOURNE 41.73N 70.61W
07/09/2021 BARNSTABLE MA LOCAL OFFICIAL
PLYMOUTH HEIGHTS ROAD AT DEACONESS LANE CLOSED BECAUSE
OF A TREE DOWN, PER BOURNE DPW. REPORTED BY AMATEUR
RADIO.
0128 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA AMATEUR RADIO
HIGGINS STREET AT EAMES ROAD FLOODED AND IMPASSABLE.
0135 PM TROPICAL STORM YARMOUTH 41.71N 70.23W
07/09/2021 BARNSTABLE MA FIRE DEPT/RESCUE
LARGE OAK TREE DOWN ON WIRES AND HOUSE ON NORTH MAIN
STREET, NEAR MARLIN WAY. REPORTED BY AMATEUR RADIO.
0140 PM TROPICAL STORM MEDWAY 42.13N 71.40W
07/09/2021 NORFOLK MA AMATEUR RADIO
LARGE BRANCHES DOWN AT WILDEBROOK ROAD AND SUMMER
STREET.
0147 PM FLOOD MILLBURY 42.19N 71.76W
07/09/2021 WORCESTER MA LAW ENFORCEMENT
ROUTE 146 NORTHBOUND AT ROUTE 122A IS CLOSED DUE TO
FLOODING. REPORTED BY AMATEUR RADIO.
0200 PM FLOOD WORCESTER 42.27N 71.81W
07/09/2021 WORCESTER MA BROADCAST MEDIA
MEDIA REPORTS FLOODING ON ROUTE 146 IN WORCESTER WITH A
PERSON ABANDONING HIS VAN. PICTURE ON SOCIAL MEDIA
CONFIRMS.
&&
EVENT NUMBER BOX2102624 BOX2102625 BOX2102629 BOX2102626 BOX2102627
BOX2102628 BOX2102630 BOX2102631 BOX2102632 BOX2102638 BOX2102633
BOX2102639 BOX2102640 BOX2102635 BOX2102641 BOX2102634 BOX2102637
BOX2102636 BOX2102645 BOX2102642 BOX2102643 BOX2102644 BOX2102646
BOX2102649 BOX2102648 BOX2102647
GaucherThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:19 AM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 6 hr |
| Jul 9, 12:28 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 9, 3:41 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 5 hr |
| Jul 9, 7:47 PM EDT | Special Weather Statement | BOX | 43 min | |
| Jul 9, 9:11 AM EDT | Flash Flood Warning | BOX | Bristol, Middlesex, Norfolk, Worcester | 7 hr |
| Jul 9, 9:32 AM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 6 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Norfolk, Suffolk | 4 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Essex | 8 hr |
| Jul 9, 12:19 PM EDT | River Flood Warning | BOX | Middlesex | 37 hr |
| Jul 9, 3:24 PM EDT | Areal Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 5 hr |
| Jul 9, 4:52 PM EDT | Small Craft Advisory | BOX | 22 hr | |
| Jul 9, 7:50 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
Nearby
Areal Flood Warnings in Connecticut, 2021Areal Flood Warnings in Massachusetts, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.